Government Steps In, Shuts Down Online Illegal Pharmacy
On May 31, 2018, the Department of Justice (DOJ) shut down two online illegal pharmacy websites selling fentanyl and a fentanyl precursor. The owners of the websites were receiving shipments of the deadly drug and other illicit substances from China. Some of the drugs were shipped through FedEx, and other shipments came across the United States southern border. In 2016, synthetic opioids were responsible for the deaths of 20,000 Americans. This is a greater number of deaths than caused by any other drug.
Online Illegal Pharmacy
The DOJ will shut down every online illegal pharmacy it finds, but more will continue to pop up as long as there are people willing to take the risk of buying it. When people are afflicted with an addiction to opioids, they make poor decisions and purchasing more drugs becomes the number-one priority in life. Family, friends, job, and even health are all placed on the back burner. If the addict doesn’t recognize his or her problem, it continues to get worse. Purchasing drugs on the street, doctor shopping, or obtaining opioids from an online illegal pharmacy is a common practice. If you are concerned someone you love is addicted to opioids, possibly laced with fentanyl, call Better Addiction Care (BAC) at 1.800.429.7690 and speak to a rehab specialist. BAC offers a free referral service for people needing to get into an addiction treatment center. If your loved one isn’t fully convinced he or she needs help, BAC can direct you to a facility that provides intervention services. Don’t let feelings of shame or fear of stigma postpone getting immediate help because an overdose can be as close as the next pill.
Why are so many dying from a fentanyl overdose? The drug is being used to create fake oxycontin pills as well as providing heroin with a super boost. Unfortunately, those who buy these illicit fentanyl laced drugs never know for sure what they are getting. Each time an addict takes the drug, it can be the end of his or her life. Friends and family members who don’t understand the disease of addiction don’t know why people can’t just stop. If you are worried about a loved one and don’t know where to turn, call BAC at 1.800.429.7690. The service is free, and an experienced rehab specialist will help you determine what steps you need to take to get your loved on into an addiction treatment facility. The symptoms of a fentanyl overdose include the following:
- Pinpoint pupils
- Weakened muscles
- Extreme sleepiness
- Very slow heartbeat
- Loss of consciousness
- Very low blood pressure
- Slow and shallow breathing or lack of breathing
- Bluish tint to lips and fingernails
Call 911 immediately if you notice these signs. The effects of fentanyl on the overdose victim’s heart rate and breathing are a serious and life-threatening risk. Even when the person survives, there can be permanent damage to the body.
Every state in the US is dealing with an increase in fentanyl deaths. Unfortunately, some of the deaths happened to first responders. Police officers and ambulance crews are at risk of overdosing on fentanyl by coming into contact with it during a response to an overdose victim. Fentanyl doesn’t care who it kills. Rich, poor, and famous have all been its victims, including Prince and Tom Petty. The only guarantee you won’t die from fentanyl or cause the death of an innocent person is to get help to recover from your addiction.
Don’t allow fentanyl to take your life or the life of someone you love. Contact Better Addiction Care at 1.800.429.7690 and get connected to an addiction care center that offers excellent physical and psychological care for people afflicted with opioid addiction. Recovery does happen.